It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sinus Problems Message Board

  • Dry Sinuses due to Medicine

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-02-2014, 06:19 AM   #1
    dac122
    Junior Member
    (male)
     
    Join Date: Dec 2014
    Location: Jamesville
    Posts: 24
    dac122 HB User
    Dry Sinuses due to Medicine

    Last fall and this fall again (starting around October) I have been dealing with chronic sinusitis: dry sinuses, headache, fatigue, stuffy head, ears plugged up, pain behind eyes, head, etc. The biggest culprit seems to be failure for my ears to drain. When my sinuses get dry and inflamed I'm guess the ears don't drain properly leaving me dizzy, fatigued, etc.

    I use a Neti pot, humidifier at bedtime, saline rinse, and any other home remedy I can think of. I have been on a steady diet of Sudafed. I live in the northeast where it gets quite dry in the fall and winter. I have spring allergies and I also think some fall allergies.

    I suffer from nerve pain of an unknown origin (idiopathic neuropathy). Two years ago I began using Gralise (extended form of Gabapentin) to deal with idiopathic nerve pain. I strongly suspect the Gralise is causing some of this or exacerbating an underlying problem. I get constipation from it and dry eyes I must treat with Restasis. While it does not list dry sinuses as a side effect it does list dry mouth, burning, dry, or itching eyes.

    Does it seem likely Gralise is contributing to an underlying allergy or sinus problem?

    I think home remedies are just not enough, nor is Sudafed. In addition to all the things I have tried is there anything that might help at a prescription level? I hate taking another drug but at this point I will try anything.

    My family doctor doesn't seem to be helping. I am ready to queue up with an Allergist or ENT. Which would be more useful?

    Last edited by dac122; 12-02-2014 at 06:24 AM.

     
    Sponsors Lightbulb
       
    Old 12-02-2014, 07:55 AM   #2
    Harri3t
    Senior Veteran
    (female)
     
    Join Date: Jul 2014
    Posts: 553
    Harri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB User
    Re: Dry Sinuses due to Medicine

    I can't say if this is the case for you, but I personally cannot take sudafed because of the severe headache, dizziness and mucous membrane dryness it causes in me. Antihistamines like zyrtec or plain allegra without the decongestant work better for me. I suppose it's possible that the gabapentin in combination with sudafed is making your symptoms worse but I would probably continue the gabapentin and ditch the sudafed and try an antihistamine. There are also Rx steroid nasal sprays that some find helpful though in my own experience I found them too drying with an unpleasant aftertaste. Your own mileage may vary

    If you have allergies, then allergy testing to find the culprits will help as might desensitization shots.

     
    The Following User Says Thank You to Harri3t For This Useful Post:
    dac122 (12-02-2014)
    Old 12-02-2014, 08:45 AM   #3
    dac122
    Junior Member
    (male)
     
    Join Date: Dec 2014
    Location: Jamesville
    Posts: 24
    dac122 HB User
    Re: Dry Sinuses due to Medicine

    Thanks for the reply.

    I do have Zyrtec and Flonase, and occasionally use them when my allergies are bad from watery eyes, runny nose. Mostly that happens in the spring. But I've not experienced much of that this fall so I just have not used them. I've used my Flonase a few times with no effect. I don't recall trying Zyrtec but my gut says it will not help either. Furthermore, my doctor has steered me away from them concerned they will be too drying, even making the situation worse. Does that make sense?

    I have read about desensitization shots. Would an Allergist do that?

     
    Old 12-02-2014, 09:34 AM   #4
    Harri3t
    Senior Veteran
    (female)
     
    Join Date: Jul 2014
    Posts: 553
    Harri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB UserHarri3t HB User
    Re: Dry Sinuses due to Medicine

    Yes, an allergist would handle both the allergy testing and the shots. Some ENTs also do them but you may be better off with an allergy specialist. You may be able to control some symptoms by removing triggers from your home and diet depending on what causes your allergies. If shots are recommended, if you're comfortable with it and the doctor is willing, you can be taught to give the desensitization shots to yourself at home. That can save the time and expense needed for frequent office visits.

     
    The Following User Says Thank You to Harri3t For This Useful Post:
    dac122 (12-02-2014)
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:07 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!